This forum is for questions and support regarding relationship issues such as: Abstinence, Arousal Problems, Birth Control, Cohabitation, Commitment, Communication, Couples Counseling, Desire /Lack of Desire, Sexual Technique.
I'm a 22 year old female and have been taking celexa off and on for a while. I have been diagnosed with clinical major depression and I thought celexa was helping me, until now. I was first put on celexa a few years ago, and although I was skeptical about it, I couldn't deny that it was helping me. However, at that time, I was in a long distance relationship overseas and as such my sex life was practically non-existent. Because of my skepticism, I went off celexa, trying to manage things without medication.
Now, I've been in a sturdy relationship for 2 years with a different guy and we're common law. The first year, our sex life was amazing, and I had a voracious appetite to the point where he had trouble keeping up sometimes. Then, due to other circumstances, I decided to go back on celexa after a year into our relationship. I also have a mirena IUD i thought that my lack of libido/cramping, etc was the result of the added hormones. To make matters worse, since I've been on celexa, I CANNOT have an orgasm- something that I could previously achieve on a regular basis with my partner. This is NOT for lack of trying- we've explored new things together, always try to keep it fresh, and have tried multiple techniques, including toys, mental stimulation, new positions, extended foreplay, etc. Even "flying solo" the best I can achieve is barely an orgasm (if you can even call it that). Even though my libido is practically dead, I still continue to try. Still, I cannot orgasm, and it's frustrating/embarrassing. He doesn't put pressure on me and continually reassures me and is supportive, but I can't help but feel like less of a woman. =( I should also mention that I get regular checkups with my ob/gyn and everything is fine (including the mirena). Regardless, I can't help but feel like something is wrong with me.
-Frustrated and embarrassed
There’s no way of knowing whether your lack of sexual feeling is only related to Celexa; however, Celexa is a powerful drug, and one of its possible side effects is lack of desire and inability to orgasm. It’s also not the only option. There are several other anti-depressants which don’t have such a strong effect on orgasm. Consult a psychiatrist to find out if you are a candidate to try another anti-depressant with less sexual side effects. Some patients have also used a low dose of Celexa in the evening and Wellbutrin in the morning (a very successful combination for many because Wellbutrin seems to have an energizing effect for them).
And, of course, many other factors can influence desire. You might also examine what else has been happening in your life that may have affected you. Are you content with yourself, with your life, with your relationships? Are you feeling pressured? Again, this can cause problems. It’s fruitless for me to speculate because there are a zillion reasons why your sexual desire might diminish—way too many to list here. You need to take an inventory of yourself and your life situation because only you know the answer.
Remember not to put pressure on yourself. I’m wondering what YOU think is contributing to this. You’ve probably got more insight than you realize. Good luck to you. Dr. J
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.